# SDR 200608222

- Difficulty date: August 21, 2006
- Submitted: August 25, 2006
- Operation: Air carrier
- Aircraft: N857RW
- Make and model: Emb ERJ 170-100
- Aircraft serial: 17000079
- Aircraft time: 3,313 hours, 1,298 cycles
- System (JASC): 3250 · Landing Gear Steering System
- Part: Module
- Part number: 1855A000003
- Part serial: 000179
- Condition: Malfunctioned
- Location: Nlg Steering
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

FLIGHT 6449 JFK TO ATL ON APPROACH INTO ATL CREW EXTENDED THE GEAR AND GOT A -STEER FAIL- CAUTION MESSAGE ON THE EICAS AND ELECTED TO GO AROUND AND RETRACTED THE GEAR.  ONCE THE GEAR WAS UP THE MESSAGE DISAPPEARED.  ON EXTENSION OF LANDING GEAR MESSAGE RE-APPEARED. CREW LANDED THE AIRCRAFT WITHOUT INCIDENT, CLEARED THE RUNWAY, STOPPED ON THE TAXIWAY AND WERE TOWED TO THE GATE.  MAINTENANCE REMOVED AND REPLACED THE NOSE WHEEL STEERING MODULE AND NR 2 FEEDBACK SENSOR.
